Hail, Baxter
- When
- March 12, 12:15 AM CST
- Where
- Baxter County, Norfork
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.200, -92.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 11, 2:55 PM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CST SAT MAR 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY... IN THE NEAR TERM... LATEST SURFACE ANALYSIS INDICATES A DRYLINE FROM JUST EAST OF TULSA TO NEAR ARMORE OKLAHOMA. A SMALL CLUSTER OF STRONG CONVECTION HAS DEVELOPED AHEAD OF THIS SLOW MOVING FEATURE...SUPPORTED BY MID-LEVEL SHORTWAVE ENERGY MOVING NORTHEAST OUT OF TEXAS. 18Z LITTLE ROCK AND OTHER REGIONAL UPPER AIR OBSERVATIONS INDICATE A FAIRLY STRONG CAP ACROSS THE AREA. STILL EXPECT ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY LATER THIS AFTERNOON AND EVENING...EVEN WITH MODEST LOW LEVEL FORCING...AS THE SHORT WAVE ENERGY APPROACHES. LARGE HAIL IS THE PRIMARY THREAT WITH STORMS THAT MOVE INTO THE FORECAST AREA...THEN DAMAGING WIND GUSTS. RELATIVELY HIGH LCL VALUES...ALONG WITH MODEST 0-1KM SHEAR VALUES SUGGEST THAT THE OVERALL TORNADIC THREAT WOULD BE LIMITED...EXPECT FOR RIGHT MOVING SUPERCELLS. EXPECT THE GREATEST OVERNIGHT CONVECTIVE COVERAGE TO BE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. A COLD FRONT ACROSS KANSAS AND OKLAHOMA WILL ACCELERATE EASTWARD ON SUNDAY. FORCING ALONG THIS BOUNDARY SHOULD BE STRONGER THAN THAT OF TODAY. INSTABILITY AND SHEAR PROFILES SUGGEST A PRONOUNCED SEVERE THREAT FROM MID AFTERNOON THROUGH LATE EVENING. EXPECT THE BOUNDARY TO CLEAR TO FORECAST AREA DURING THE AFTERNOON ON MONDAY. && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY MODELS SHOW GOOD AGREEMENT THAT COLD FRONT SHOULD BE THROUGH AND OUT OF THE CWA BY 00Z TUESDAY. THEREFORE...HAVE ENDED ALL PRECIP CHANCES ACROSS THE CWA WRT THE COLD FRONT AT THAT TIME. HIGH PRESSURE WILL MOVE IN OVERNIGHT MONDAY INTO TUESDAY. AGAIN... GOOD AGREEMENT AMONGST OPERATIONAL MODELS AS WELL AS GFS/CMC ENSEMBLES. GRAPHICAL MEX OUTPUT SHOWS GOOD CHANCES FOR MOSTLY CLEAR CONDITIONS /GREATER THAN 50 PERCENT CWA-WIDE/. WITH WEAK RIDGE MOVING OVERHEAD...LOWERED CLOUD COVER FOR TUESDAY...SHOULD BE PLENTY OF SUNSHINE THROUGH THE DAY. WEAK RIDGE MOVES EASTWARD WEDNESDAY...WITH A SHORTWAVE FOLLOWING BEHIND. AS MANY OF THE ENSEMBLE MEMBERS ARE PICKING UP ON THIS.. .HAVE GONE AHEAD AND INCREASED RAIN CHANCES THURSDAY. RIGHT NOW WENT WITH BETTER CHANCES ACROSS SOUTHERN CWA...WHERE THERE THERE WILL BE MORE MOISTURE FOR THE SYSTEM TO INTERACT WITH /LIMITED MOISTURE RETURN BEHIND HIGH/. ZONAL PATTERN SETS UP FOR THE WEEKEND. POPS WILL TEMPORARILY BE LOWER FRIDAY ...BUT WILL INCREASE THROUGH THE WEEKEND. GIVEN UNCERTAINTY OF SHORTWAVES IN ZONAL FLOW...ESPECIALLY A WEEK OUT... AND THE FACT THAT SOUTHERLY SFC FLOW WILL BE IN PLACE...UPPED POPS A LITTLE FOR THE WEEKEND. ANYTHING THAT COMES WILL HAVE THE CHANCE TO PRODUCE RAIN. KEPT MENTION OF THUNDER OUT AT THIS TIME. TEMPERATURES FOR THE PERIOD LOOKED REASONABLE...WITH LITTLE CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 64 80 60 69 / 40 50 70 30 HARRISON AR 60 77 51 60 / 80 60 70 10 HOT SPRINGS AR 64 81 60 68 / 40 50 70 30 PINE BLUFF AR 64 82 62 69 / 30 40 70 40 MOUNTAIN HOME AR 60 77 54 61 / 80 60 70 20 MONTICELLO AR 65 83 63 70 / 20 40 60 40 SEARCY AR 63 79 60 69 / 50 50 70 30 MOUNT IDA AR 63 80 58 68 / 40 50 70 20 RUSSELLVILLE AR 63 79 59 67 / 50 60 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM...220
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1208 PM CST SAT MAR 11 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1208 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE QUITE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND FOR THE OVERNIGHT HOURS. AN UNSTABLE AIRMASS IS LOCATED ACROSS THE REGION. AN UPPER LEVEL IMPULSE ACROSS TEXAS WILL CONTINUE TO MOVE NORTHEAST. A DRYLINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS EXPLOSIVE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON...WITH THE THUNDERSTORMS MOVING EAST-NORTHEASTWARD WITH TIME. FORECAST INSTABILITY AND VERTICAL WIND PROFILES INDICATE WITH VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE WELL ORGANIZED STORMS. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ARKANSAS IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. A STRONG COLD FRONT WILL APPROACH THE STATE DURING THE AFTERNOON HOURS SUNDAY...AND MOVE THROUGH THE STATE DURING THE LATE AFTERNOON INTO THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...WITH SIGNIFICANT SEVERE WEATHER LIKELY. DAMAGING WINDS IN EXCESS OF 60 MPH...VERY LARGE HAIL...AND TORNADOES WILL BE MAJOR CONCERNS. PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES... AND MONITOR LATER FORECASTS AND BULLETINS FOR ANY WATCHES AND OR WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT FEATURES FOR SEVERE WEATHER WILL COME IN HANDY DURING THIS SEVERE WEATHER EPISODE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND AGAIN DURING SUNDAY AFTERNOON AND EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 55
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL QUEEN WILHEMINA STATE P 34.69N 94.37W
03/11/2006 E1.75 INCH POLK AR PARK/FOREST SRVC
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1016 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL OMAHA 36.46N 93.19W
03/11/2006 E1.00 INCH BOONE AR LAW ENFORCEMENT
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 1 SE RIDGEWAY 36.31N 93.19W
03/11/2006 E0.75 INCH BOONE AR LAW ENFORCEMENT
1027 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E1.75 INCH BOONE AR TRAINED SPOTTER
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 35.46N 93.47W
03/11/2006 E1.00 INCH JOHNSON AR LAW ENFORCEMENT
&&
22The Little Rock radar (KLZK), 152 km away, was scanning. The volume nearest the first event began at 06:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497002.